MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0520FCS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5, d4-(model,lot, udi), d9, e1, corrected information: d4 serial #.
 
Event or Problem Description
Additional information was received: the reported event resulted in a delay of greater than or equal to 30 minutes.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the thunderbeat open extended jaw broke during normal use.The burning part of the jaw tip has partially come off.There were no reports of patients¿ harm.
 
Additional Manufacturer Narrative
Additional information: b5, d1, d4-lot, h10.Note: the customer returned two devices for evaluation, neither of which matched the item and lot # initially reported (as captured in initial mdr of related report number).Customer could not discern which product was involved with the reported event.Therefore, the results of both device investigation will be provided upon completion.
 
Event or Problem Description
Additional information was received- customer reported the event occurred during a procedure to remove a section of the liver.The reported device was replaced with a same back up device to complete the surgery.The event resulted in a delay of about 5 minutes.There was no patient injury or medical intervention associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: h6, h11.The device was returned to olympus for inspection.A root cause could not be definitively identified.Based on past investigation results, the reported event of a broken probe is inferred to have occurred through the following mechanism: 1.The output was activated in seal & cut mode while the grasping section was grasping thick tissue.Therefore, the probe and the tissue pad came into contact at the rear end of the grasping section, causing the tissue pad to wear out.2.The non-insulated area of the grasping section and the probe came into contact due to wear of the tissue pad.3.The output in seal & cut was activated while the non-insulated area of the grasping section was in contact with the probe.As a result, a contact mark developed.4.A force to activate the output in seal &cut mode or a force to grasp tissue was applied to the probe.Therefore, cracks developed at a contact mark.5.A force was applied to the probe causing it to break.A root cause could not be definitively identified.Based on past investigation results, the reported event of tissue pad damage was inferred to have occurred through the following mechanism: 1.The tip of the tissue pad was worn because ultrasonic waves were output in a state in which nothing was gripped by the grip (including after the tissue was cut).2.The non-insulated part of the probe and grip came to contact.3.Since the seal & cut output was performed in that state, an ultrasonic amplitude abnormality occurred.The event can be prevented by following the instructions for use which state: the user activated output in seal & cut or seal with the non-insulated touching the probe.This caused the short circuit error and the contact marks on the non-insulated area of the grasping section and the probe.Do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.If sparks are discharged frequently from the grasping section during output, the grasping surface (white tissue pad surface) may be worn out.Continued use under this condition may result in a scratch on the probe tip.This could lead to the probe tip breaking and falling off into the body cavity during output.The thunderbeat instrument should be used for soft tissue.Do not activate output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such as metal clips, stapler, or other instruments (e.G., uterine manipulator, forceps, and others).Otherwise, it may cause the probe tip to be scratched or come into direct contact with the metal area of the grasping section as the heat generated by the friction between the hard object and the probe tip could cause wear/deforming/splitting/protruding/partial separating of the tissue pad.In turn, the probe may break before displaying an error window or generating an alarm tone.Do not activate output while applying the probe tip to the tissue with a strong force, grasping thick tissue, positioning the tissue, twisting the shaft, or rotating the rotation knob.Manipulate and isolate the targeted tissue with another instrument, grasp the targeted tissue with the thunderbeat instrument, and then activate.Otherwise, it may cause the deforming/splitting/protruding of tissue pad or a scratch on the probe tip by interference with the other parts, which could result in the probe tip breaking and falling off inside the body cavity.During the treatment, do not activate output while applying the probe tip to the tissue with a strong force, grasping thick tissue, or twisting the handle.Also, do not activate the output, while torque is applied to tissue over the handle, in this instance release the torque, re-grasp the tissue, and re-activate output.Otherwise, the probe tip and/or grasping section may be damaged, which may result in falling of the probe tip and/or tissue pad.When cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.Be careful not to break the probe tip or separate the tissue pad by the load imposed on the probe tip and the tissue pad when the instruments are withdrawn from the body cavity and/or the instruments are cleaned.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23952211
Report Number9614641-2026-00006
Device Sequence Number18111544
Product Code GEI
UDI-Device Identifier04953170383571
UDI-Public04953170383571
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0520FCS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/07/2026
01/29/2026
04/07/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/03/2026
02/05/2026
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003995201-12/09/2024-00
Patient Sequence Number1
Patient SexUnknown